# SDR WUMR2011001

- Difficulty date: October 28, 2010
- Submitted: January 25, 2011
- Operation: General aviation
- Aircraft: N2455S
- Make and model: Cessna 210L
- Aircraft serial: 61295
- Aircraft time: 3,379 hours
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Condition: False Activation
- Location: Mlg Downlock
- Part time: 3,379 hours
- Component: Downlock
- Component part number: 12801201
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING FLIGHT THE LT GEAR "DOWNLOCK ACTUATOR" FAILED WHILE THE GEAR WAS IN THE "UP" POSITION. THE DOWNLOCK HAS AN INTERNAL FAILURE WHICH ALLOWED IT TO COLLAPSE INTO THE "LOCKED" POSITION. THE NEXT TIME THE PILOT SELECTED "GEAR DOWN", THE LT GEAR WAS UNABLE TO FULLY EXTEND TO IT'S "DOWN" POSITION BECAUSE THE DOWNLOCK WAS BLOCKING THE PATH. THE SYS IS DESIGNED SO THAT THE DOWNLOCK IS NOT SUPPOSED TO "LOCK" UNTIL AFTER THE GEAR HAS REACHED IT'S FULL DOWNWARD TRAVEL.  SINCE THE LOCK COLLAPSED INTO IT'S "LOCKED" POSITION BEFORE THE GEAR WAS DOWN, THIS CAUSED THE LT GEAR TO BE OUT OF SEQUENCE. THE RESULT WAS THAT THE PILOT FOLLOWED THE FLIGHT MANUAL PROCEDURE OF PUMPING THE GEAR FULLY UP AND THEN MAKING AN EMERGENCY GEAR UP LANDING.
